MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CATHETER PASSER, DISPOSABLE, 60 CM; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM

MEDTRONIC NEUROSURGERY CATHETER PASSER, DISPOSABLE, 60 CM; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM
Model Number 48409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the catheter passer was broken.It was stated they tried to run the catheter through the aluminum passer but had no luck.The doctor had tried to attach the catheter passer onto the inner plastic sleeve (within the aluminum passer), and as positioning the catheter onto the catheter passer, the small plastic sleeve broke (part that connects the catheter) which meant the shunt catheter could not be connected to the catheter passer.The device was replaced with another one, and the issue was resolved at the time of the report.The patient's medical history was epileptic fits.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received noted that there were no outside factors that contributed to the issue.
 
Additional Manufacturer Narrative
The returned product was not returned with the handle attached.The operator tail was damaged.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper handling or use of instruments when implanting shunt products may result in the cutting, slitting, crushing or breaking of components.¿ no anomalies were observed during a review of the device history record.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The returned product was not returned with the handle attached.The obturator tail was damaged.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper handling or use of instruments when implanting shunt products may result in the cutting, slitting, crushing or breaking of components.¿ no anomalies were observed during a review of the device history record.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHETER PASSER, DISPOSABLE, 60 CM
Common Device Name
CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8713997
Report Number2021898-2019-00239
Device Sequence Number2600667
Product Code MAJ
UDI-Device Identifier00643169466319
UDI-Public00643169466319
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K911382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number48409
Device Catalogue Number48409
Device Lot NumberE57439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer06/20/2019
07/23/2019
08/23/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date07/03/2019
08/12/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR
Patient Weight24